Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2008, 5:21 PM EDT for Hendry County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2008, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 28, 2008, 5:58 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Hendry County, FL
The radar
The Miami radar (KAMX), 105 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 282122
SVRMFL
FLC051-282215-
/O.NEW.KMFL.SV.W.0095.080628T2121Z-080628T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
* UNTIL 615 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HENDRY CORRECTIONAL MOVING WEST AT 5 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2627 8102 2627 8126 2643 8126 2643 8103
2633 8099
TIME...MOT...LOC 2121Z 083DEG 27KT 2629 8128
$$
JR1 follow-up statement
000
WWUS52 KMFL 282158
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT SAT JUN 28 2008
FLC051-282205-
/O.CAN.KMFL.SV.W.0095.000000T0000Z-080628T2215Z/
HENDRY FL-
555 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HENDRY COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
THE THUNDERSTORM ACTIVITY THOUGH WILL MOVE INTO NORTHERN COLLIER
COUNTY...CROSSING STATE ROUTE 29 AND AFFECTING THE COMMUNITIES OF
AVA MARIA AND IMMOKALEE. THIS ACTIVITY WILL CONTINUE WEST TOWARD
THE GULF COAST AND LOCALLY HEAVY RAIN...GUSTY WINDS AND POSSIBLY
SMALL HAIL CAN BE EXPECTED.
LAT...LON 2627 8102 2627 8126 2643 8126 2643 8103
2633 8099
TIME...MOT...LOC 2155Z 083DEG 27KT 2626 8156
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 28, 3:42 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT SAT JUN 28 2008 ...CORRECTED PRELIMINARY NUMBERS... .DISCUSSION...CIMMS SAHARAN AIR LAYER (SAL) ANALYSIS SHOWS A DISTINCT SAL OVER THE LOCAL AREA WHICH HAS BEEN PRESENT SINCE EARLY FRI MORNING. VISIBLE SATELLITE IMAGERY CLEARLY SHOWS THIS AS WELL WITH ONE AREA LOCALLY...WHICH SHOULD MOVE WEST OF THE AREA TOMORROW...BUT ANOTHER AREA IS NOW SPREADING IN ACROSS PUERTO RICO WHICH MODELS SUGGEST COULD MOVE INTO THE LOCAL AREA SOMETIME TOWARDS THE LATTER HALF OF NEXT WEEK. THE SAL FEATURE IS NOT UNCOMMON THIS TIME OF THE YEAR...TRACKING ALL THE WAY ACROSS THE TROPICAL ATLANTIC FROM AFRICA. THE SAL IS PRODUCING HAZY SKIES (LOOKS MILKY BUT NO VIS REDUCTIONS ATTM) ALONG WITH AN INVERSION IN THE LOW LEVELS. THE MORNING MIAMI SOUNDING SHOWS THE INVERSION BETWEEN 3300 AND AROUND 4000 FT WITH VERY DRY AIR ABOVE THE INVERSION. MODIFYING THE SOUNDING SHOWS THAT THE CAP AGAIN WILL BE TOUGH TO BREAK...AND WILL NEED TO WAIT FOR SEA/LAKE BREEZE CONVERGENCE BOUNDARIES TO PROVIDE LIFT TO GET CONVECTION GOING THIS AFTERNOON...MUCH LIKE YESTERDAY. SO NO SURPRISE THAT CONVECTION HAS NOT YET DEVELOPED THIS AFTERNOON...BUT EXPECT THAT IT WILL DO SO THROUGH EARLY THIS EVENING. WHERE STORMS DEVELOP...FOCUSED ACROSS WESTERN INTERIOR AREAS...THEY COULD BECOME STRONG DUE TO THE INSTABILITY PRESENT ABOVE THE INVERSION. HOWEVER...H5 TEMPS HAVE WARMED 2C SINCE YESTERDAY...SO SEVERE STORMS ARE LESS LIKELY THIS AFTERNOON. MID LEVEL FLOW IS NORTHEASTERLY...SO STORMS THAT MANAGE TO DEVELOP WILL TEND TO MOVE TOWARDS THE GULF COAST/NAPLES AREA AND INTO THE GULF WATERS THIS EVENING. AFTER CONVECTION WANES THIS EVENING...MOSTLY DRY WEATHER IS EXPECTED WITH JUST A SLIGHT CHANCE OF STORMS ALONG THE ATLANTIC COAST OVERNIGHT. SUNDAY AND BEYOND: MODELS SHOW THE SAL/STABLE LAYER MOVING AWAY FROM THE AREA SUNDAY...SO THE INVERSION SHOULD BE GONE TOMORROW. THIS WILL ALLOW FOR EARLIER DEVELOPMENT OF CONVECTION. PREVAILING EAST FLOW WILL FOCUS CONVECTION OVER THE WESTERN HALF OF THE AREA ON SUNDAY...SO KEPT POPS HIGHEST THERE. ON MONDAY...QUITE A BIT OF CHANGES NOTED IN THE GFS RUNS....WITH POPS GOING FROM NEAR LIKELY A FEW RUNS AGO TO NOW JUST SLIGHT CHANCE. DID NOT BITE FULLY ON THIS...BUT A DOWNWARD TREND IN POPS IS IN ORDER...BECAUSE IT DOES LOOK LIKE THE GFS HAS INITIALIZED WELL IN SHOWING A PWAT MIN JUST EAST OF THE BAHAMAS (SHOWN IN THE MIMIC PWAT IMAGERY). THIS SHOULD MOVE ACROSS MAINLAND SOUTH FLORIDA MONDAY...POSSIBLY LIMITING CONVECTION THEN. A LARGE TROUGH DIVING ACROSS THE EASTERN SEABOARD WILL INFLUENCE OUR WEATHER TUE-WED...WITH THE FLOW BECOMING S-SW AND AFTERNOON CONVECTION FOCUSING INTERIOR/EAST COAST. THEREAFTER...RIDGING BUILDS IN AND GFS/ECMWF WIND/MOISTURE FIELDS SHOW THAT THE NEXT EXTENSIVE AREA OF SAL OVER THE TROPICAL ATLANTIC...NOW LOCATED FROM AROUND PUERTO RICO EASTWARD...WILL MOVE INTO THE AREA THURSDAY AND REMAIN INTO AT LEAST THE FIRST PART OF NEXT WEEKEND. THIS WOULD LIMIT CONVECTION SHOULD THIS COME TO FRUITION. MADE NO CHANGES IN THE EXTENDED FCST GIVEN UNCERTAINTIES. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KT THROUGH THE PERIOD WITH ASSOCIATED SEAS OF LESS THAN 4 FT EXPECTED. && .FIRE WEATHER...TYPICALLY HIGH MOISTURE LEVELS FOR THIS TIME OF THE YEAR WILL PRECLUDE ANY FIRE WX CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 90 79 88 / 10 30 30 30 FORT LAUDERDALE 83 89 81 89 / 10 30 30 30 MIAMI 82 90 80 89 / 10 30 30 30 NAPLES 75 92 74 92 / 30 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && GREGORIA
Hazardous weather outlook, Jun 28, 9:10 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 910 AM EDT SAT JUN 28 2008 FLZ063-066>075-168-172>174-290300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 910 AM EDT SAT JUN 28 2008 ...SCATTERED STORMS INTERIOR TODAY, WITH SOME POSSIBLY STRONG... ...MODERATE RISK FOR RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST SOUTHEAST WINDS AROUND 10 MPH WILL LEAD TO A MODERATE RISK FOR RIP CURRENTS AT THE ATLANTIC COAST BEACHES TODAY. SWIMMERS ARE URGED TO EXERCISE CAUTION DUE TO THE DANGERS POSED BY RIP CURRENTS. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS AREAS FROM LAKE OKEECHOBEE TO THE GULF COAST LATE THIS AFTERNOON AND INTO THE EVENING. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH ANY THUNDERSTORM ALONG WITH THE POSSIBILITY OF GUSTY WINDS AND HAIL. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE MIAMI, FORT LAUDERDALE, AND WEST PALM BEACH METRO AREAS TONIGHT. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH, WITH THE GREATEST CHANCES ACROSS THE WESTERN INTERIOR. HAIL: HAIL UP TO DIME SIZE IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON, WITH THE GREATEST CHANCES ACROSS THE WESTERN INTERIOR. FLOODING: THUNDERSTORMS THAT DO DEVELOP TODAY WILL BE SLOW MOVERS DUE TO WEAK WINDS ALOFT. AS A RESULT, ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO DROP HEAVY AMOUNTS OF RAINFALL IN SHORT PERIODS OF TIME, LEADING TO HEAVY PONDING OF WATER ON ROADWAYS AND MINOR ROAD FLOODING, MAINLY ACROSS INTERIOR LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL REMAIN HIGHEST ACROSS WESTERN LOCATIONS ON SUNDAY. THE PATTERN WILL SHIFT EARLY IN THE WEEK, POTENTIALLY BRINGING HIGHER CHANCES FOR THUNDERSTORMS BACK TO THE EAST COAST METRO AREAS MONDAY THROUGH WEDNESDAY. A RETURN TO MORE WESTERN ACTIVITY IS EXPECTED LATER IN THE WEEK. EAST SOUTHEAST WINDS WILL CONTINUE THE RISK FOR RIP CURRENTS AT THE ATLANTIC BEACHES AT LEAST THROUGH EARLY THIS WEEK. SWIMMERS ARE URGED TO EXERCISE CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 28, 6:32 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Jun 28, 7:08 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.